Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 44, NWS Green Bay, WI

June 18, 2001Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2001, 9:53 PM CDT for Vilas County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2001, 9:53 PM CDT (02:53 UTC)
Expired
Jun 18, 2001, 10:30 PM CDT
In force
37 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Vilas County, WI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 9:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
534 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 190254
SVRGRB

WIC125-190330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
953 PM CDT MON JUN 18 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VILAS COUNTY IN WISCONSIN

* UNTIL 1030 PM CDT

* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM
  WAS LOCATED 5 MILES SOUTH OF PRESQUE ISLE...OR 29 MILES NORTHWEST
  OF EAGLE RIVER. IT WAS MOVING NORTHEAST AT 40 MPH.

* SOME AREAS THAT WILL BE AFFECTED INCLUDE
  WINCHESTER
  PRESQUES ISLE
  MANITOWISH WATERS

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR HAIL AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

$$

LAT...LON 4630 9005 4597 8997 4611 8873 4650 8944

TSK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jun 18, 3:30 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON JUN 18 2001

CHALLENGE WITH THE FCST TNT IS COVERAGE OF TSRAS AND DEGREE OF SEVERITY.

WARM FRONT STILL ACTIVE OVER PARTS OF THE CWA THIS AFTN.  CONVECTION
CURRENTLY OVER THE SE HALF OF THE CWA APPEARS TO BE ALONG H8 HOT PROD...
AND STILL ACTIVE SO WL MENTN EVENING WRDG FAR SE THEN CHC LATE AGAIN
TNT WITH CDFNT.  CDFNT STILL TO THE WEST BUT WILL STILL CONT LIKELY
POPS FOR THIS FEATURE OVERNIGHT.

WILL CONTINUE A DRY FCST FOR TUESDAY...AS MOST MODELS INDICATE THE FRONT
WILL BE SE OF THE FCST AREA.  WILL ALSO CONT TO KEEP THE SMALL CHC OF
SHRAS FOR WED WITH WK TROF SAGGING SWD OVER THE STATE.  OTHERzWISE A DRY
FCST THROUGH SUNDAY WITH A GRADUAL WARMING TREND.

OTHERWISE LITTLE TIME FOR DISCUSION THIS AFTN DUE TO ONGOING NEAR SVR
WX.

.GRB...NONE.

HELMAN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 18, 7:50 PM CDT, 2 hours 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-190200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
750 PM CDT MON JUN 18 2001

...THUNDERSTORMS EXPECTED LATER TONIGHT...

AT 7:45 PM...SEVERE THUNDERSTORMS HAD DEVELOPED OVER FAR EASTERN
MINNESOTA AND WEST-CENTRAL WISCONSIN. THE STORMS ARE EXPECTED TO
CONTINUE TO STRENGTHEN AND BECOME MORE WIDESPREAD AS THEY MOVE NORTHEAST
THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND
LARGE HAIL. THE STORMS WILL BEGIN AFFECTING CENTRAL WISCONSIN AROUND
9:00 PM...AND THEN SPREAD NORTH AND EAST ACROSS THE REST OF THE AREA
DURING THE LATE EVENING. THEY SHOULD REACH THE LAKESHORE BETWEEN
MIDNIGHT A;ND 1:00 AM. THE MAIN THREAT OF SEVERE WEATHER WILL OCCUR
BETWEEN 9:00 PM AND 3:00 AM.

BE SURE TO MONITOR LATER STATEMENTS AND FORECASTS ON THIS WEATHER
SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:31 PM CDTSevere Thunderstorm WarningGRBLincoln59 min
Jun 18, 10:45 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas60 min
Jun 18, 11:44 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.